Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 150, NWS North Platte, NE

June 16, 2013Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2013, 2:32 PM MDT for Cherry County, Nebraska. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 2:32 PM MDT (20:32 UTC)
Expired
Jun 16, 2013, 3:15 PM MDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 2:41 PM MDTTORNADO25 Nnw Hyannis, NEPUBLIC REPORTED TORNADO RELAYED VIA CHERRY COUNTY SHERIFF OFICE.
Jun 16, 3:15 PM MDTHAIL 2.520 N Hyannis, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 1:06 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2248 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WUUS53 KLBF 162032
SVRLBF
NEC031-162115-
/O.NEW.KLBF.SV.W.0150.130616T2032Z-130616T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM MDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 315 PM MDT

* AT 229 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 26 MILES
  SOUTHEAST OF GORDON...AND MOVING EAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DIPPING VAT MEADOW AND INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY
  ROAD.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 181 AND 197.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4252 10153 4214 10186 4222 10204 4244 10204
      4245 10207 4255 10206
TIME...MOT...LOC 2032Z 273DEG 26KT 4245 10197

HAIL...1.25IN
WIND...60MPH

$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:16 PM MDT, 16 minutes earlier.

Area forecast discussion, Jun 16, 2:16 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT SUN JUN 16 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

THUNDERSTORMS...INCLUDING A FEW SUPERCELLS...CONTINUE TO DEVELOP
THIS AFTERNOON ALONG A DRY LINE IN THE EASTERN PANHANDLE AND
WESTERN PORTIONS OF SOUTHWEST NEBRASKA. IN ADDITION...SUPERCELL
STORMS IN DAWES AND NORTHWEST CHERRY COUNTY DROPPING SOUTH. STORMS
FORECAST TO CONGEAL INTO A CLUSTER OF STORMS FROM NEAR HYANNIS
THROUGH TRYON...NORTH PLATTE AND STOCKVILLE. A CORRIDOR OF 70 POPS
THROUGH THIS CORRIDOR. VERY LARGE HAIL IS POSSIBLE WITH THE SYSTEM
EVOLVING INTO A LINEAR SYSTEM AS IT MOVES INTO NRN KANSAS THIS
EVENING. CHANCE POPS ACROSS THE SOUTHEAST MID EVENING TO END BY
06Z WITH NO WX/POPS AFTER 06Z EXPECTED.

ON MONDAY...SEVERE STORMS POSSIBLE ALONG THE HIGH PLAINS TO OUR
WEST OFF THE CREST OF THE UPPER RIDGE. UPSLOPE FLOW WILL BE WIDESPREAD
ACROSS THE CENTRAL PLAINS WITH BEST LIFT AND CONVERGENCE NEAR THE
FOOTHILLS. HAVE INCREASE LOW CHANCE POPS AS FAR EAST AS MULLEN
THROUGH NORTH PLATTE AND HAYES CENTER BY LATE AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 316 PM CDT SUN JUN 16 2013

STORMS SHOULD REMAIN CONFINED TO THE SOUTHWESTERN HALF OF THE
FORECAST AREA MONDAY NIGHT. AT LEAST A SLIGHT CHANCE ALL AREAS
EXCEPT THE FAR NORTHEAST TUESDAY. GENERAL THUNDERSTORMS EXPECTED
WITH DEEP LAYER SHEAR OF ONLY 20-25KTS.

FOR WEDNESDAY THROUGH SUNDAY...A CLOSED UPPER LOW WILL LIFT FROM
THE PACIFIC NORTHWEST WEDNESDAY TO NORTH OF MONTANA BY SUNDAY.
UPPER RIDGE AXIS OVER THE PLAINS WILL MOVE EAST AS FLOW BECOMES
SOUTHWEST ALOFT. THIS WILL BRING IN WARMER TEMPERATURES IN THE
UPPER 80S TO LOW 90S. MID 90S POSSIBLE IN SOUTHWEST NEBRASKA.
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS
DAILY...WITH THE BEST COVERAGE/CHANCES DURING THE
EVENING/OVERNIGHT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1239 PM CDT SUN JUN 16 2013

THE RISK FOR HAIL AND GUSTY WINDS WITH THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING ARE THE PRIMARY AVIATION CONCERNS IN WESTERN
NEBRASKA FOR THE CURRENT TAF PERIOD. STORMS ARE EXPECTED TO
FURTHER DEVELOP ACROSS NORTHERN NEBRASKA AND POSSIBLY IN THE
PANHANDLE EARLY THIS AFTERNOON. THE STORMS WILL TRACK SOUTH AND
EAST AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY
NORTHWEST WINDS BEFORE MOVING OUT OF THE AREA THIS EVENING. THE
OVERNIGHT LOOKS QUIET WITH PREVAILING VFR CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...ROBERG
LONG TERM...ROBERG
AVIATION...MARTIN
Hazardous weather outlook, Jun 16, 9:47 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1047 AM CDT SUN JUN 16 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-171600-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1047 AM CDT SUN JUN 16 2013 /947 AM MDT SUN JUN 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA. THE GREATEST
RISK FOR LARGE HAIL IS SOUTH OF NEBRASKA HIGHWAY 2 FROM HYANNIS TO
BROKEN BOW. DAMAGING WIND IS POSSIBLE IN THAT AREA AS WELL.
CURRENT INDICATIONS ARE THAT STORMS WILL DEVELOP ACROSS NORTH
CENTRAL AND NORTHWEST NEBRASKA EARLY THIS AFTERNOON... AND THEN
ARE EXPECTED MAKE THEIR WAY SOUTHEASTWARD ACROSS CENTRAL AND
SOUTHWEST NEBRASKA THIS AFTERNOON AND INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN MONDAY IN THE
SOUTHERN NEBRASKA PANHANDLE AND EXTREME SOUTHWEST NEBRASKA.

A POSSIBILITY FOR THUNDERSTORMS REMAINS EACH AFTERNOON AND EVENING
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Special weather statement, Jun 16, 8:46 AM MDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 AM CDT SUN JUN 16 2013

NEZ025-026-037-038-161530-
BLAINE NE-CUSTER NE-LOGAN NE-THOMAS NE-
946 AM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...NORTHERN
LOGAN...NORTHWESTERN CUSTER AND SOUTHWESTERN BLAINE COUNTIES UNTIL
1030 AM CDT...

AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF STAPLETON...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DUNNING...
  BROWN LAKE...
  LINSCOTT...

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 119 AND 138.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 236 AND 247.

TAYLOR
Special weather statement, Jun 16, 8:53 AM MDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 AM CDT SUN JUN 16 2013

NEZ094-161545-
WESTERN CHERRY NE-
853 AM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 945
AM MDT...

AT 850 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MERRIMAN...OR 31 MILES EAST
OF GORDON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ELI...
  NENZEL...
  KILGORE...
  CODY...
  CODY LAKE...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 136 AND 175.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 217 AND 227.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG
Special weather statement, Jun 16, 9:50 AM MDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1050 AM CDT SUN JUN 16 2013

NEZ005-094-161630-
EASTERN CHERRY NE-WESTERN CHERRY NE-
950 AM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 1030
AM MDT/1130 AM CDT/...

AT 946 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ELI...OR 37 MILES WEST OF
VALENTINE...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  NENZEL...
  KILGORE...
  CROOKSTON...
  ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 152 AND 188.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 126 AND 131.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ROBERG
Special weather statement, Jun 16, 1:13 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
113 PM MDT SUN JUN 16 2013

NEZ004-094-161945-
SHERIDAN NE-WESTERN CHERRY NE-
113 PM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 145 PM MDT...

AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF GORDON...MOVING SOUTHEAST
AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MERRIMAN...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
  IRWIN...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 123 AND 140.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 221 AND 230.

MARTIN
Special weather statement, Jun 16, 1:43 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
143 PM MDT SUN JUN 16 2013

NEZ057-058-162030-
KEITH NE-PERKINS NE-
143 PM MDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERKINS AND
SOUTHEASTERN KEITH COUNTIES UNTIL 230 PM MDT...

AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF OGALLALA...MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN PERKINS AND SOUTHEASTERN KEITH
COUNTIES.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 73 AND 85.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:26 AM MDTSevere Thunderstorm WarningLBFHooker, Thomas49 min
Jun 16, 7:54 AM MDTSevere Thunderstorm WarningLBFLogan, Thomas51 min
Jun 16, 2:11 PM MDTSevere Thunderstorm WarningLBFPerkins49 min
Jun 16, 2:40 PM MDTTornado WarningLBFCherry35 min
Jun 16, 2:53 PM MDTSevere Thunderstorm WarningLBFChase, Perkins37 min
Jun 16, 2:55 PM MDTSevere Thunderstorm WarningLBFCherry50 min
Jun 16, 3:13 PM MDTTornado WarningLBFCherry, Grant32 min
Jun 16, 3:24 PM MDTSevere Thunderstorm WarningLBFSheridan51 min
Jun 16, 3:25 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins50 min
Jun 16, 3:36 PM MDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Jun 16, 3:41 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan, McPherson49 min
Jun 16, 3:42 PM MDTSevere Thunderstorm WarningLBFCherry, Grant, Hooker48 min
Jun 16, 3:46 PM MDTSevere Thunderstorm WarningLBFCherry, Thomas44 min
Jun 16, 4:01 PM MDTSevere Thunderstorm WarningLBFCuster44 min
Jun 16, 4:03 PM MDTSevere Thunderstorm WarningLBFCuster27 min
Jun 16, 4:06 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker39 min
Jun 16, 4:07 PM MDTSevere Thunderstorm WarningLBFSheridan53 min
Jun 16, 4:09 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln51 min
Jun 16, 4:27 PM MDTSevere Thunderstorm WarningLBFCherry, Grant48 min
Jun 16, 4:28 PM MDTSevere Thunderstorm WarningLBFBlaine, Thomas47 min
Jun 16, 4:41 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson49 min
Jun 16, 4:52 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan38 min
Jun 16, 4:58 PM MDTSevere Thunderstorm WarningLBFGrant, Hooker47 min
Jun 16, 4:58 PM MDTSevere Thunderstorm WarningLBFCuster47 min
Jun 16, 5:00 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Jun 16, 5:03 PM MDTTornado WarningLBFCuster27 min
Jun 16, 5:25 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker, McPherson50 min
Jun 16, 5:39 PM MDTFlash Flood WarningLBFCuster6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.